Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone levels
Dec 31, 2005

i recently started feeling very tired and slighly depressed lately and had a my regular blood work done by my doctor and was told i had very low testosterone levels(i take kaleetra,combvir,viread)t cells 755 viral load undectectable and have enjoyed a normal levels of sex drives until now is it the meds that have leveled off the testosterone or the hiv???if so what can be done to build it back so i can enjoy life and feel good and full of energy like i use to???help!!

Response from Dr. Henry

It appears that HIV+ men often have low normal testosterone levels. It is not clear what causes that situation (? HIV or any particular drugs). Still not enough is known about low testosterone levels in the general population or about the actual benefit or safety of long term testosterone replacement (hormone replacement has been studied in millions of women for decades and has proven to be very complicated and not without risks). Often a trial of physiologic replacement of testosterone (often via a gel placed on the skin) is tried for 3 months to evaluate whether there is a clear quality of life benefit (energy, depression levels, sex drive, etc) if there is no medical reason that testosterone should be avoided (ie history of prostate cancer). KH



Previous
continuing heart problems with medication
Next
lipatropphy , cholecystectomy helpful?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement